MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned.(b)(6).Occupation = unknown.Pma/510(k) number = k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless access set wire unraveled.Per the reporter, there was "no real disadvantage for the procedure".Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a micropuncture transitionless access set wire unraveled.Per the reporter, there was "no real disadvantage for the procedure".Additional information has been requested but is not available at this time.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A photo of the device, provided by the customer, shows that the distal end of the wire unraveled.A document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record revealed two failure-related nonconformances; however, the affected units were scrapped and not replaced.A complaint history search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.No gaps have been found in the manufacturing and quality control processes.The product ifu states: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the device label depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification, as there are adequate inspection activities established and objective evidence that the dhr was fully executed.It was also concluded that there is no evidence that nonconforming product exists in house or in the field.Investigation has concluded that the cause for this event could not be determined.This case was evaluated for risk and no additional risk mitigation activity is recommended.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9820763
Report Number1820334-2020-00593
Device Sequence Number16915750
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)221220(10)10229707
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number10229707
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1